zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Orthogonal double covers of $K_{n,n}$ by small graphs. (English) Zbl 1034.05039
Summary: An orthogonal double cover (ODC) of $K_n$ is a collection of graphs such that each edge of $K_n$ occurs in exactly two of the graphs and two graphs have precisely one edge in common. ODCs of $K_n$ and their generalizations have been extensively studied by several authors (e.g. in {\it J. H. Dinitz} and {\it D. R. Stinson} (eds.) [Contemporary design theory (Wiley, New York) (1992; Zbl 0746.00028), pp. 13--40 (Chapter 2)]; {\it H.-J. O. F. Gronau} et al. [Des. Codes Cryptography 27, 49--91 (2002; Zbl 1001.05091)]; {\it H.-J. O. F. Gronau} et al. [Graphs Comb. 13, 251--262 (1997; Zbl 0885.05093)]; {\it V. Leck} [Orthogonal double covers of $K_m$, Ph.D. Thesis, Universität Rostock (2000)]). In this paper, we investigate ODCs where the graph to be covered twice is $K_{n,n}$ and all graphs in the collection are isomorphic to a given small graph $G$. We prove that there exists an ODC of $K_{n,n}$ by all proper subgraphs $G$ of $K_{n,n}$ for $1 \leqslant n \leqslant 9$, with two genuine exceptions.

MSC:
05C70Factorization, etc.
Software:
nauty
WorldCat.org
Full Text: DOI
References:
[1] Alspach, B.; Heinrich, K.; Liu, G.: Orthogonal factorizations of graphs. Contemporary design theory, 13-40 (1992) · Zbl 0779.05032
[2] Bennett, F. E.; Wu, L.: On minimum matrix representation of closure operations. Discrete appl. Math. 26, 25-40 (1990) · Zbl 0724.05011
[3] C.J. Colbourn, J.H. Dinitz (Eds.), CRC Handbook of Combinatorial Designs, CRC Press, Boca Raton, FL, 1996. · Zbl 0836.00010
[4] Demetrovics, J.; Füredi, Z.; Katona, G. O. H.: Minimum matrix representations of closure operations. Discrete appl. Math. 11, 115-128 (1985) · Zbl 0577.68084
[5] Ganter, B.; Gronau, H. -D.O.F.: On two conjectures of demetrovics, füredi and katona on partitions. Discrete math. 88, 149-155 (1991) · Zbl 0739.05004
[6] Ganter, B.; Gronau, H. -D.O.F.; Mullin, R. C.: On orthogonal double covers of kn. Ars combin. 37, 209-221 (1994) · Zbl 0807.05059
[7] Gronau, H. -D.O.F.; Hartmann, S.; Grüttmüller, M.; Leck, U.; Leck, V.: On orthogonal double covers of graphs. Design codes cryptography 27, 49-91 (2002)
[8] Gronau, H. -D.O.F.; Mullin, R. C.; Rosa, A.: Orthogonal double covers of complete graphs by trees. Graphs combin. 13, 251-262 (1997) · Zbl 0885.05093
[9] Gronau, H. -D.O.F.; Mullin, R. C.; Schellenberg, P. J.: On orthogonal double covers and a conjecture of chung and west. J. combin. Designs 3, 213-231 (1995) · Zbl 0886.05094
[10] Hartmann, S.; Leck, U.; Leck, V.: A conjecture on orthogonal double covers by paths. Congr. numer. 140, 187-193 (1999) · Zbl 0960.05080
[11] S. Hartmann, U. Schumacher, Orthogonal double covers of general graphs, Discrete Appl. Math. x-ref: Doi:10.1016/S0166-218X(03)00269-5. · Zbl 1034.05040
[12] Heinrich, K.; Nonay, G.: Path and cycle decompositions of complete multigraphs. Ann. discrete math. 27, 275-286 (1985) · Zbl 0588.05022
[13] F. Hering, M. Rosenfeld, Problem number 38, in: K. Heinrich (Ed.), Unsolved Problems: Summer Research Workshop in Algebraic Combinatorics, Simon Fraser University, 1979.
[14] Horton, J. D.; Nonay, G.: Self-orthogonal Hamilton path decompositions. Discrete math. 97, 251-264 (1991) · Zbl 0780.05035
[15] Leck, U.: A class of 2-colorable orthogonal double covers of complete graphs by Hamiltonian paths. Graphs combin. 18, 155-167 (2002) · Zbl 0988.05074
[16] Leck, U.; Leck, V.: There is no ODC with all pages isomorphic to C4$\cup c3\cup c3\cup $v. Utilitas math. 49, 185-189 (1996) · Zbl 0854.05087
[17] Leck, U.; Leck, V.: On orthogonal double covers by trees. J. combin. Designs 5, 433-441 (1997) · Zbl 0914.05014
[18] Leck, U.; Leck, V.: Orthogonal double covers of complete graphs by trees of small diameter. Discrete appl. Math. 95, 377-388 (1999) · Zbl 0932.05075
[19] V. Leck, Orthogonal double covers of Kn, Ph.D. Thesis, Universität Rostock, 2000. · Zbl 0961.05006
[20] B.D. McKay, Nauty User’s Guide, Computer Science Technical Report TR-CS-84-05, Australian National University, 1984.